Alert archive / Iowa / Wind Advisories in 2019

Wind Advisory 1, NWS Quad Cities, IA

January 7, 201921 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois

NWS Quad Cities, IA issued this wind advisory at Jan 7, 2019, 2:50 PM CST for 21 counties in Iowa; Clark County, Scotland County, Missouri; 13 counties in Illinois. It took effect at Jan 8, 2019, 7:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2019, 2:50 PM CST (20:50 UTC)
In effect from
Jan 8, 2019, 7:00 AM CST
Expired
Jan 8, 2019, 9:00 PM CST
In force
14 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS73 KDVN 072050
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
250 PM CST Mon Jan 7 2019

...Very Strong Winds Expected Tuesday...

.Very strong winds will develop Tuesday and usher colder air into
the region. A brief burst of strong winds with gusts up to 40 mph
is possible 6 to 8 AM Tuesday morning. However, the prolonged 
very strong winds of 25 to 30 mph with gusts up to 55 mph will 
develop around mid morning Tuesday and continue into Tuesday 
evening.

IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-080500-
/O.NEW.KDVN.WI.Y.0001.190108T1400Z-190109T0300Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-Van Buren-Scotland-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, 
Fairfield, Keosauqua, and Memphis
250 PM CST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY...

The National Weather Service in Quad Cities has issued a Wind
Advisory, which is in effect from 8 AM to 9 PM CST Tuesday.

* Winds...Northwest 25 to 30 mph with gusts up to 55 mph.

* Timing...Starting 8 AM Tuesday through Tuesday evening.

* Impacts...Driving may become difficult for light weight and high
  profile vehicles. Light outdoor objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

IAZ042-053-054-065>068-078-088-089-099-ILZ001-002-007-009-015>018-
024>026-034-035-MOZ010-080500-
/O.NEW.KDVN.WI.Y.0001.190108T1500Z-190109T0300Z/
Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-
Henry IA-Des Moines-Lee-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Clark-
Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, 
Clinton, Muscatine, Davenport, Bettendorf, Wapello, 
Mount Pleasant, Burlington, Fort Madison, Galena, Freeport, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, and Kahoka
250 PM CST Mon Jan 7 2019

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

The National Weather Service in Quad Cities has issued a Wind
Advisory, which is in effect from 9 AM to 9 PM CST Tuesday.

* Winds...Northwest 25 to 30 mph with gusts up to 55 mph.

* Timing...Starting at 9 AM Tuesday through Tuesday evening.

* Impacts...Driving may become difficult for light weight and high
  profile vehicles. Light outdoor objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$
6 follow-up statements
956 
WWUS73 KDVN 080245
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
845 PM CST Mon Jan 7 2019

...Very Strong Winds Expected Tuesday...

.Very strong winds will develop Tuesday and usher colder air into
the region. A brief burst of strong winds with gusts up to 40 mph
is possible 6 to 8 AM Tuesday morning. However, the prolonged
very strong winds of 25 to 30 mph with gusts to around 50 mph 
will develop around mid morning Tuesday and continue into Tuesday 
evening.

IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-081045-
/O.CON.KDVN.WI.Y.0001.190108T1400Z-190109T0300Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-Van Buren-Scotland-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, 
Fairfield, Keosauqua, and Memphis
845 PM CST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CST
TUESDAY...

* Winds...Northwest 25 to 30 mph with gusts to around 50 mph.

* Timing...Starting 8 AM Tuesday through Tuesday evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

IAZ042-053-054-065>068-078-088-089-099-ILZ001-002-007-009-015>018-
024>026-034-035-MOZ010-081045-
/O.CON.KDVN.WI.Y.0001.190108T1500Z-190109T0300Z/
Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-
Henry IA-Des Moines-Lee-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-Warren-
Hancock-McDonough-Clark-
Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, 
Clinton, Muscatine, Davenport, Bettendorf, Wapello, 
Mount Pleasant, Burlington, Fort Madison, Galena, Freeport, 
Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton,
Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, and Kahoka
845 PM CST Mon Jan 7 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
TUESDAY...

* Winds...Northwest 25 to 30 mph with gusts to around 50 mph.

* Timing...Starting at 9 AM Tuesday through Tuesday evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$
240 
WWUS73 KDVN 080946
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
346 AM CST Tue Jan 8 2019

...Very Strong Winds Today...

.Very strong winds will develop today as an upper level storm 
system ushers colder air into the region. Winds will increase and 
become strong across the area from west to east this morning and 
continue through the afternoon. Gusts of 50 mph will be possible, 
especially in the afternoon hours. Winds will remain strong into 
the evening hours, then gradually diminish overnight.

IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-081800-
/O.EXT.KDVN.WI.Y.0001.190108T1300Z-190109T0300Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-Van Buren-Scotland-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, 
Fairfield, Keosauqua, and Memphis
346 AM CST Tue Jan 8 2019

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CST
THIS EVENING...

* Winds...Northwest 25 to 30 mph with gusts up to 50 mph.

* Timing...Starting 8 AM, continuing through this evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

ILZ002-007-009-016>018-026-035-081800-
/O.EXT.KDVN.WI.Y.0001.190108T1600Z-190109T0300Z/
Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren-
McDonough-
Including the cities of Freeport, Mount Carroll, Sterling, 
Geneseo, Princeton, Hennepin, Monmouth, and Macomb
346 AM CST Tue Jan 8 2019

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* Winds...West 25 to 30 mph with gusts up to 50 mph.

* Timing...Starting at 9 AM, continuing through this evening.
  
 
* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034-
MOZ010-081800-
/O.CON.KDVN.WI.Y.0001.190108T1500Z-190109T0300Z/
Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-
Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson-
Hancock-Clark-
Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, 
Clinton, Muscatine, Davenport, Bettendorf, Wapello, 
Mount Pleasant, Burlington, Fort Madison, Galena, Moline, 
Rock Island, Aledo, Oquawka, Carthage, and Kahoka
346 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

* Winds...Northwest 25 to 30 mph with gusts up to 50 mph.

* Timing...Starting at 9 AM, continuing through this evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

Sheets
667 
WWUS73 KDVN 081512
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
912 AM CST Tue Jan 8 2019

...Very Strong Winds Today...

.Very strong winds will develop through the morning as an upper 
level storm system ushers colder air into the region. Winds will 
increase and become strong through Noon, and continue through the
evening. Gusts of 50 mph will be possible, especially in the 
afternoon hours. Winds will remain strong into the evening hours, 
then gradually diminish overnight.

IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-082315-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-Van Buren-Scotland-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, 
Fairfield, Keosauqua, and Memphis
912 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...Northwest 25 to 30 mph with gusts up to 50 mph.

* Timing...Continuing through this evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034-
MOZ010-082315-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-
Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson-
Hancock-Clark-
Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, 
Clinton, Muscatine, Davenport, Bettendorf, Wapello, 
Mount Pleasant, Burlington, Fort Madison, Galena, Moline, 
Rock Island, Aledo, Oquawka, Carthage, and Kahoka
912 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...Northwest 25 to 30 mph with gusts up to 50 mph.

* Timing...Continuing through this evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

ILZ002-007-009-016>018-026-035-082315-
/O.CON.KDVN.WI.Y.0001.190108T1600Z-190109T0300Z/
Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren-
McDonough-
Including the cities of Freeport, Mount Carroll, Sterling, 
Geneseo, Princeton, Hennepin, Monmouth, and Macomb
912 AM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...West 25 to 30 mph with gusts up to 50 mph.

* Timing...Continuing through this evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$
607 
WWUS73 KDVN 082040
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
240 PM CST Tue Jan 8 2019

...Very Strong Winds Into This Evening...

.Very strong winds of 35 to 45 mph will continue through mid 
evening, before gradually lowering back to the 20 to 30 mph range
overnight. Gusts of 50 mph will be possible, especially in the 
afternoon hours. Winds will remain strong into the evening hours, 
then gradually diminish overnight.

IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-090300-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-Van Buren-Scotland-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, 
Fairfield, Keosauqua, and Memphis
240 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...Northwest 25 to 30 mph with gusts up to 50 mph.

* Timing...Continuing through this evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034-
MOZ010-090300-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-
Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson-
Hancock-Clark-
Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, 
Clinton, Muscatine, Davenport, Bettendorf, Wapello, 
Mount Pleasant, Burlington, Fort Madison, Galena, Moline, 
Rock Island, Aledo, Oquawka, Carthage, and Kahoka
240 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...Northwest 25 to 30 mph with gusts up to 50 mph.

* Timing...Continuing through this evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

ILZ002-007-009-016>018-026-035-090300-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren-
McDonough-
Including the cities of Freeport, Mount Carroll, Sterling, 
Geneseo, Princeton, Hennepin, Monmouth, and Macomb
240 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...West 25 to 30 mph with gusts up to 45 mph.

* Timing...Continuing through this evening.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$
243 
WWUS73 KDVN 082353
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
553 PM CST Tue Jan 8 2019

...Very Strong Winds Early Tonight...

.Very strong northwest winds of 25 to 35 mph with gusts up to 50 
mph are expected through 9 PM. Isolated gusts near 55 mph are 
possible in the counties along and north of Interstate 80. Winds
will gradually decrease to the 20 to 30 mph range overnight.

IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-090300-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-Van Buren-Scotland-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, 
Fairfield, Keosauqua, and Memphis
553 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...Northwest 25 to 35 mph with gusts of 45 to 55 mph,
  highest in the counties along and north of Interstate 80.

* Timing...Through 9 PM.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034-
MOZ010-090300-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-
Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson-
Hancock-Clark-
Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, 
Clinton, Muscatine, Davenport, Bettendorf, Wapello, 
Mount Pleasant, Burlington, Fort Madison, Galena, Moline, 
Rock Island, Aledo, Oquawka, Carthage, and Kahoka
553 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...Northwest 25 to 35 mph with gusts of 45 to 55 mph,
  highest in the counties along and north of Interstate 80.

* Timing...Through 9 PM.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

ILZ002-007-009-016>018-026-035-090300-
/O.CON.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren-
McDonough-
Including the cities of Freeport, Mount Carroll, Sterling, 
Geneseo, Princeton, Hennepin, Monmouth, and Macomb
553 PM CST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* Winds...Northwest 25 to 35 mph with gusts of 45 to 55 mph,
  highest in the counties along and north of Interstate 80.

* Timing...Through 9 PM.

* Impacts...Driving may become difficult for light weight and 
  high profile vehicles. Light outdoor objects may be blown 
  around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or greater are
expected, which can make driving difficult, especially for high
profile vehicles.  Use extra caution if you are traveling.

&&

$$

Uttech
218 
WWUS73 KDVN 090301
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
901 PM CST Tue Jan 8 2019

IAZ040-041-051-052-063-064-076-077-087-098-MOZ009-090415-
/O.EXP.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Buchanan-Delaware-Benton-Linn-Iowa-Johnson-Keokuk-Washington-
Jefferson-Van Buren-Scotland-
Including the cities of Independence, Manchester, Vinton, 
Cedar Rapids, Marengo, Iowa City, Sigourney, Washington, 
Fairfield, Keosauqua, and Memphis
901 PM CST Tue Jan 8 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds have decreased to under 45 mph so the Wind Advisory has been
allowed to expire. For the remainder of tonight, sustained
northwest winds of 20 to 25 mph and gusts of 30 to 35 mph can be
expected.

$$

IAZ042-053-054-065>068-078-088-089-099-ILZ001-015-024-025-034-
MOZ010-090415-
/O.EXP.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Dubuque-Jones-Jackson-Cedar-Clinton-Muscatine-Scott-Louisa-
Henry IA-Des Moines-Lee-Jo Daviess-Rock Island-Mercer-Henderson-
Hancock-Clark-
Including the cities of Dubuque, Anamosa, Maquoketa, Tipton, 
Clinton, Muscatine, Davenport, Bettendorf, Wapello, 
Mount Pleasant, Burlington, Fort Madison, Galena, Moline, 
Rock Island, Aledo, Oquawka, Carthage, and Kahoka
901 PM CST Tue Jan 8 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds have decreased to under 45 mph so the Wind Advisory has been
allowed to expire. For the remainder of tonight, sustained
northwest winds of 20 to 25 mph and gusts of 30 to 35 mph can be
expected.

$$

ILZ002-007-009-016>018-026-035-090415-
/O.EXP.KDVN.WI.Y.0001.000000T0000Z-190109T0300Z/
Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Warren-
McDonough-
Including the cities of Freeport, Mount Carroll, Sterling, 
Geneseo, Princeton, Hennepin, Monmouth, and Macomb
901 PM CST Tue Jan 8 2019

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Winds have decreased to under 45 mph so the Wind Advisory has been
allowed to expire. For the remainder of tonight, sustained
northwest winds of 20 to 25 mph and gusts of 30 to 35 mph can be
expected.

$$

Uttech

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:43 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jan 7, 11:43 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1143 AM CST Mon Jan 7 2019

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 305 AM CST Mon Jan 7 2019

Low pressure was located in eastern SD with a warm front across
southern IA and into central IL. Early morning temperatures were
in the 40s in the dvn cwa, but readings were in the 50s in MO and
60s in eastern TX. Light rain was covering much of the dvn cwa
along with se winds gusting ocnly to 30 mph.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 305 AM CST Mon Jan 7 2019

Today: Rain will be widespread until about mid morning then the
rain will gradually end from west to east through early afternoon.
Dry weather is expected over all the cwa by late afternoon as the
short wave responsible for the rain shifts off to our east.
Subsidence in the wake of the trough should brings sunshine to
the area this afternoon. Warm air to south will continue to get
pulled northward into our area, with temperatures near record
highs at some locations (esp DBQ and CID). See climate section
below. Highs will be in the 50s to around 60. Sw-w winds will be
gusting much of the day with gusts to 30 mph, possibly a bit
higher. Additional rainfall today will be generally in the 1 to 3
tenths of an inch range.

Tonight: A speed max at h3 and short wave currently in the
northern Rockies will be quickly moving into the Midwest. This
will tap some colder air to the north and spread an area of light
snow across southern MN/northern IA/southern WI. Our far northern
counties should be just grazed by this system and for now the
grids will only have a chance of a mix of light rain and snow.
In the wake of this system the models indicate strong caa coming
in towards morning with west-northwest winds gusting to 35 mph in
our far western counties late tonight. Lows will be in the 30s.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 305 AM CST Mon Jan 7 2019

A windy and cold Tuesday will mark the onset colder weather, more
typical for January, that is expected to last through the rest of
the work week.

A tightening pressure gradient and steepening low level lapse rates
in the strong cold air advection northwest flow Tuesday will lead to
strong winds, likely sustained from 20 to 30 mph through the day.
Deep mixing may tap into 45 to 50 kt 850 mb winds, supporting gusts
over 45 mph and a wind advisory may be needed for the period of
strongest winds from mid morning into early afternoon. Will keep low
chance pops for light snow showers or snow flurries across the far
north where the low level flow will be more cyclonic and cloud cover
will likely linger through the day. Some clearing is possible across
the south, where deep mixing should allow highs to reach the low
40s, while the north will be in the lower to mid 30s, with falling
temperatures in the afternoon.

Brisk winds will continue Tuesday night into Wednesday in the tight
pressure gradient and pressure rises ahead of high pressure building
into the northern plains under strong subsidence in the northwest
flow aloft. Lows will likely reach the teens to lower 20s, then
Wednesday's highs limited to the 20s over most of the area as a
cold, dry Canadian airmass overspreads the region.

Thursday through Sunday: A mostly cool, dry northwest flow pattern
continues with a consistent model signal indicating a weak system
warranting low chance pops for snow, or rain/snow in the south,
Friday and Friday night. The latest model runs would only suggest
light snow amounts at best. Highs will likely moderate back to the
30s Friday through the weekend with overnight lows in the 20s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1137 AM CST Mon Jan 7 2019

Conditions will improve to VFR through 00z/08 as the storm system
moves into the Great Lakes. VFR conditions are mainly expected
through 12z/08 with a possibly exception being KDBQ that may see
MVFR conditions in low level wrap around clouds. LLWS after
06z/08 appears marginal but did include LLWS at KCID/KBRL for the
18z TAFs. After 12z/08 low level mechanical turbulence will
increase as deeper mixing of the atmosphere occurs and surface
winds increase significantly.

&&

.CLIMATE...
ISSUED AT 305 AM CST Mon Jan 7 2019

Record Highs for January 7...

Moline.........63 in 2008
Cedar Rapids...55 in 2003
Dubuque........51 in 1949
Burlington.....65 in 2008

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Sheets
AVIATION...08
CLIMATE...Haase
Hazardous weather outlook, Jan 7, 3:33 AM CST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
333 AM CST Mon Jan 7 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080945-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
333 AM CST Mon Jan 7 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Strong south winds this morning will become west this afternoon.
Wind gusts up to 35 mph can be expected today.

A cold front will arrive late tonight bringing strong northwest
winds to portions of eastern Iowa. Wind gusts up to 35 mph can be
expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Strong northwest winds are expected Tuesday with gusts up to 45
mph possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Haase/Sheets

Nearby

Wind Advisories in Iowa, 2019Wind Advisories in Illinois, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.